Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 162, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Oct 4, 2006, 4:22 AM CDT for Richland County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2006, 4:22 AM CDT (09:22 UTC)
- Expired
- Oct 4, 2006, 4:45 AM CDT
- In force
- 23 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Richland County, WI
The radar
The La Crosse radar (KARX), 68 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 4:01 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 040922 SVRARX WIC103-040945- /O.NEW.KARX.SV.W.0162.061004T0922Z-061004T0945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 422 AM CDT WED OCT 4 2006 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN... * UNTIL 445 AM CDT * AT 417 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGHWAY 56 AND COUNTY M M...OR ABOUT 12 MILES SOUTHEAST OF VIROQUA...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 56 AND COUNTY M M AROUND 420 AM... ASH RIDGE AND WEST LIMA AROUND 425 AM... WOODSTOCK AND YUBA AROUND 430 AM... HIGHWAY 80 AND COUNTY C C AND HUB CITY AROUND 435 AM... COUNTY ROADS D AND NN AND GERMANTOWN AROUND 440 AM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. LAT...LON 4355 9066 4344 9067 4343 9019 4356 9019 $$ BOYNE
2 follow-up statements
000 WWUS53 KARX 040932 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 432 AM CDT WED OCT 4 2006 WIC103-040945- /O.CON.KARX.SV.W.0162.000000T0000Z-061004T0945Z/ RICHLAND WI- 432 AM CDT WED OCT 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR NORTHERN RICHLAND COUNTY... AT 426 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BOSSTOWN...OR 13 MILES WEST OF RICHLAND CENTER...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COUNTY ROADS A AND Z AND WOODSTOCK AROUND 440 AM... COUNTY ROADS D AND NN AND HIGHWAY 80 AND COUNTY C C AROUND 445 AM... LAT...LON 4355 9066 4334 9067 4343 9019 4356 9019 $$ BOYNE
000 WWUS53 KARX 040937 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 437 AM CDT WED OCT 4 2006 WIC103-040945- /O.CON.KARX.SV.W.0162.000000T0000Z-061004T0945Z/ RICHLAND WI- 437 AM CDT WED OCT 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR NORTHERN RICHLAND COUNTY... AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR BOSSTOWN...OR 11 MILES WEST OF RICHLAND CENTER...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COUNTY ROADS D AND NN AND HIGHWAY 80 AND COUNTY C C AROUND 445 AM... LAT...LON 4355 9066 4334 9067 4343 9019 4356 9019 $$ BOYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:58 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Oct 4, 2:58 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 258 AM CDT WED OCT 4 2006 .SHORT TERM...TODAY THOUGH FRIDAY THE MAIN FORECAST CONCERNS WITH THIS FORECAST PACKAGE IS THE THREAT OF SEVERE WEATHER THIS MORNING...AND THE POSSIBILITY OF FROST TONIGHT AND THURSDAY NIGHT. AT 2 AM...THE SURFACE WARM FRONT EXTENDED FROM MILWAUKEE TO A LOW JUST SOUTH OF WATERLOO. ELEVATED THUNDERSTORMS WERE DEVELOPING ALONG THE 850 MB COLD FRONT. NONE OF THESE THUNDERSTORMS ARE CURRENTLY SEVERE. HOWEVER THERE WERE SEVERE THUNDERSTORMS OVER SOUTH CENTRAL MINNESOTA...AND THESE THUNDERSTORMS WERE DEVELOPING IN THE RIGHT ENTRANCE REGION OF A SPEED MAX MOVING THROUGH SOUTHERN MINNESOTA. AS THE SPEED MAX MOVES AWAY FROM THE REGION EARLY THIS MORNING...THESE THUNDERSTORMS WILL GRADUALLY WEAKEN. ONCE THESE THUNDERSTORMS MOVE OUT OF THE AREA THIS MORNING...SKIES SHOULD GRADUALLY CLEAR FROM THE NORTHWEST AS THE UPPER LEVEL SUBSIDENCE INCREASES ON THE BACK SIDE OF THIS TROUGH. MOST OF THE AREA WILL BECOME MOSTLY CLEAR BY LATE AFTERNOON. WITH LIGHT WINDS AND MOSTLY CLEAR SKIES TONIGHT AND THURSDAY NIGHT... THERE WILL BE THE POSSIBILITY OF FROST ACROSS PARTS OF THE AREA. THE MOS TEMPERATURE GUIDANCE IS INTERESTLY KEEPING THE TEMPERATURES AT LEAST 5 TO 10F ABOVE FREEZING WHICH IS SLIGHTLY WARMER THAN I EXPECTED. AS A RESULT...I TRENDED A DEGREE OR COOLER THAN MOS. THESE TEMPERATURES ARE ABOUT 6 FEET...THEREFORE... TEMPERATURES AT GROUND LEVEL COULD BE AT OR BELOW FREEZING. THOUGHT ABOUT ISSUING A FROST ADVISORY ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST AND WEST CENTRAL WISCONSIN FOR TONIGHT...BUT HELD OFF SO THAT THE DAY SHIFT COULD EVALUATE THE LOW TEMPERATURES A BIT MORE. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY AN OMEGA HIGH DEVELOPS ACROSS THE CENTRAL UNITED STATES EARLY IN THE FORECAST PERIOD. THIS HIGH IS SLOWING THE EASTWARD PROGRESS OF THE WESTERN TROUGH. AS A RESULT...THE COLD FRONT NOW APPEARS THAT IT WILL NOT MOVE THROUGH THE REGION UNTIL SUNDAY. THIS RIDGE THEN QUICKLY BREAKS DOWN ON SUNDAY NIGHT AND MONDAY AS THE RIDGE AXIS...WHICH HAS BEEN OFF THE WEST COAST FOR THE PAST WEEK...MOVES EAST AND AMPLIFIES ALONG THE WEST COAST OF NORTH AMERICA. AS THIS DEVELOPS...OUR WINDS ALOFT WILL SHIFT FROM THE SOUTHWEST TO THE NORTHWEST. THIS IS CORRESPONDING WELL WITH THE MADDEN JULIAN OSCILLATION ENTERING PHASE 6. DURING THIS PHASE...TYPICALLY OUR AREA OF THE COUNTRY SEES NEAR TO BELOW NORMAL TEMPERATURES. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && BOYNE
Hazardous weather outlook, Oct 3, 10:40 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1040 PM CDT TUE OCT 3 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-041100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1040 PM CDT TUE OCT 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A WARM FRONT EXTENDED ACROSS SOUTHWEST WISCONSIN AND ALONG THE MINNESOTA IOWA BORDER TO A LOW PRESSURE SYSTEM OVER NORTH CENTRAL IOWA. A COLD FRONT EXTENDED FROM THE LOW INTO EASTERN NEBRASKA. THIS SYSTEM IS EXPECTED TO CONTINUE ADVANCING EASTWARD TONIGHT... TRIGGERING THUNDERSTORMS. WHILE SEVERE WEATHER REMAINS A THREAT ACROSS THE AREA INTO THE EARLY MORNING HOURS...THE TORNADO THREAT HAD DIMINISHED CONSIDERABLY. THE PRIMARY THREAT WILL BE LARGE HAIL AND LOCALLY HEAVY RAIN...AND TO A LESSER EXTENT DAMAGING WINDS. THE MAIN SEVERE WEATHER THREAT TIME WILL BE UNTIL MIDNIGHT IN MUCH OF SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. IN PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN...THE PRIMARY THREAT TIME SHOULD CONTINUE INTO EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLOW MOVING COLD FRONT WILL PROVIDE THE NEXT CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS IT MOVES SLOWLY SOUTHEAST THROUGH THE REGION. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION SHOULD NOT BE NECESSARY DURING THE OVERNIGHT HOURS...SINCE THE PRIMARY THREAT HAS BECOME LARGE HAIL. HOWEVER...ANY REPORTABLE CONDITIONS OF HAIL SIZE OR WIND SPEEDS ASSOCIATED WITH THUNDERSTORMS WOULD BE APPRECIATED DURING THE OVERNIGHT HOURS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON
In the hours before
Local storm report, Oct 4, 3:37 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
337 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 AM HAIL ROCK DELL 43.91N 92.65W
10/04/2006 M1.00 INCH OLMSTED MN TRAINED SPOTTER
0325 AM HAIL 2 W HAYFIELD 43.89N 92.89W
10/04/2006 E0.75 INCH DODGE MN LAW ENFORCEMENT
0331 AM HAIL CARPENTER 43.41N 93.02W
10/04/2006 E2.00 INCH MITCHELL IA LAW ENFORCEMENT
1.5 TO 2 INCH HAIL
&&
MWLocal storm report, Oct 4, 3:40 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
340 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 AM HAIL 3 WNW STEWARTVILLE 43.87N 92.54W
10/04/2006 E1.00 INCH OLMSTED MN TRAINED SPOTTER
&&
MWLocal storm report, Oct 4, 3:42 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
342 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 AM HAIL ROCHESTER AIRPORT 43.91N 92.50W
10/04/2006 E0.88 INCH OLMSTED MN LAW ENFORCEMENT
&&
MWLocal storm report, Oct 4, 3:55 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
355 AM CDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 AM HAIL ST. ANSGAR 43.38N 92.92W
10/04/2006 E1.75 INCH MITCHELL IA LAW ENFORCEMENT
&&
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 8:11 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 79 min |
| Oct 3, 9:27 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 33 min |
| Oct 4, 4:02 AM CDT | Severe Thunderstorm Warning | ARX | Vernon | 17 min |
| Oct 4, 4:44 AM CDT | Severe Thunderstorm Warning | ARX | Richland | 24 min |
| Oct 4, 5:15 AM CDT | Severe Thunderstorm Warning | ARX | Crawford | 16 min |
| Oct 4, 5:52 AM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.